Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Optimal Reinsurance/Investment Problems for General Insurance Models

Yuping Liu and Jin Ma
The Annals of Applied Probability
Vol. 19, No. 4 (Aug., 2009), pp. 1495-1528
Stable URL: http://www.jstor.org/stable/30243630
Page Count: 34
  • Read Online (Free)
  • Download ($19.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Optimal Reinsurance/Investment Problems for General Insurance Models
Preview not available

Abstract

In this paper the utility optimization problem for a general insurance model is studied. The reserve process of the insurance company is described by a stochastic differential equation driven by a Brownian motion and a Poisson random measure, representing the randomness from the financial market and the insurance claims, respectively. The random safety loading and stochastic interest rates are allowed in the model so that the reserve process is non-Markovian in general. The insurance company can manage the reserves through both portfolios of the investment and a reinsurance policy to optimize a certain utility function, defined in a generic way. The main feature of the problem lies in the intrinsic constraint on the part of reinsurance policy, which is only proportional to the claim-size instead of the current level of reserve, and hence it is quite different from the optimal investment/consumption problem with constraints in finance. Necessary and sufficient conditions for both well posedness and solvability will be given by modifying the "duality method" in finance and with the help of the solvability of a special type of backward stochastic differential equations.

Page Thumbnails

  • Thumbnail: Page 
1495
    1495
  • Thumbnail: Page 
1496
    1496
  • Thumbnail: Page 
1497
    1497
  • Thumbnail: Page 
1498
    1498
  • Thumbnail: Page 
1499
    1499
  • Thumbnail: Page 
1500
    1500
  • Thumbnail: Page 
1501
    1501
  • Thumbnail: Page 
1502
    1502
  • Thumbnail: Page 
1503
    1503
  • Thumbnail: Page 
1504
    1504
  • Thumbnail: Page 
1505
    1505
  • Thumbnail: Page 
1506
    1506
  • Thumbnail: Page 
1507
    1507
  • Thumbnail: Page 
1508
    1508
  • Thumbnail: Page 
1509
    1509
  • Thumbnail: Page 
1510
    1510
  • Thumbnail: Page 
1511
    1511
  • Thumbnail: Page 
1512
    1512
  • Thumbnail: Page 
1513
    1513
  • Thumbnail: Page 
1514
    1514
  • Thumbnail: Page 
1515
    1515
  • Thumbnail: Page 
1516
    1516
  • Thumbnail: Page 
1517
    1517
  • Thumbnail: Page 
1518
    1518
  • Thumbnail: Page 
1519
    1519
  • Thumbnail: Page 
1520
    1520
  • Thumbnail: Page 
1521
    1521
  • Thumbnail: Page 
1522
    1522
  • Thumbnail: Page 
1523
    1523
  • Thumbnail: Page 
1524
    1524
  • Thumbnail: Page 
1525
    1525
  • Thumbnail: Page 
1526
    1526
  • Thumbnail: Page 
1527
    1527
  • Thumbnail: Page 
1528
    1528